Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Miami, FL

June 25, 2012Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2012, 8:56 AM EDT for Collier County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 8:56 AM EDT (12:56 UTC)
Expired
Jun 25, 2012, 9:45 AM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:09 AM EDTTSTM WND GST 47Naples, FLA THUNDERSTORM PRODUCED A WIND GUST OF 41 KTS OR 47 MPH AT NAPLES MUNICIPAL AIRPORT.
Jun 25, 9:09 AM EDTTSTM WND GST 553 Ssw Quail Creek Estat, FLA THUNDERSTORM PRODUCED A WIND GUST OF 48 KTS OR 55 MPH AT A MESONET SITE NEAR NORTH NAPLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:37 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS52 KMFL 251256
SVRMFL
FLC021-251345-
/O.NEW.KMFL.SV.W.0102.120625T1256Z-120625T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
856 AM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 945 AM EDT

* AT 853 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTHWEST OF NAPLES TO MARCO ISLAND TO 15 MILES SOUTH
  OF CAPE ROMANO...AND MOVING NORTHEAST AT 55 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MARCO ISLAND...
  BELLE MEADE...
  GOLDEN GATE...
  GOLDEN GATE ESTATES...
  BIG CORKSCREW ISLAND...
  AVE MARIA...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON
FOR SOUTHERN FLORIDA.

&&

LAT...LON 2633 8182 2632 8167 2642 8167 2643 8157
      2648 8155 2625 8132 2584 8125 2580 8133
      2586 8142 2586 8148 2588 8148 2583 8153
      2589 8155 2589 8169 2587 8166 2584 8168
      2591 8174 2609 8181 2632 8185
TIME...MOT...LOC 1255Z 233DEG 49KT 2624 8192 2596 8174
          2565 8171

$$

10
1 follow-up statement
063 
WWUS52 KMFL 251342
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT MON JUN 25 2012

FLC021-251352-
/O.EXP.KMFL.SV.W.0102.000000T0000Z-120625T1345Z/
COLLIER FL-
942 AM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COLLIER COUNTY WILL
EXPIRE AT 945 AM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
DISSIPATED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 945 AM EDT.

LAT...LON 2633 8182 2632 8167 2642 8167 2643 8157
      2648 8155 2625 8132 2584 8125 2580 8133
      2586 8142 2586 8148 2588 8148 2583 8153
      2589 8155 2589 8169 2587 8166 2584 8168
      2591 8174 2609 8181 2632 8185
TIME...MOT...LOC 1342Z 233DEG 49KT 2662 8135 2634 8117
          2603 8114

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:07 AM EDT, 49 minutes earlier.

Area forecast discussion, Jun 25, 8:07 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
807 AM EDT MON JUN 25 2012

.UPDATE...TORNADO WATCH CONTINUES UNTIL 2 PM FOR GLADES COUNTY.
AN OUTER BAND FROM T.S. DEBBY APPROACHING SW FLA COAST MAINLY AND
INTO THE GULF WATERS OFF OF COLLIER AND MAINLAND MONROE COUNTIES.
IR SATELLITE LOOPS INDICATED WARMING TOPS EARLIER HAVE NOW BEGUN TO
COOL AGAIN. ALL OF THIS OCCURRING ON THE SOUTHERN PERIPHERY OF DEBBY
AND THIS ACTIVITY MAY PERSIST INTO THIS AFTERNOON SPREADING FROM SW
TO NE ACROSS S FLA WITH THE EMPHASIS OF THE WEATHER IN THE NW 2/3RDS
OF THE CWA. HAVE UPPED POPS A BIT ESPECIALLY LAKE OKEE REGION AND W.

.PREV DISCUSSION... /ISSUED 341 AM EDT MON JUN 25 2012/

DISCUSSION...MODELS FINALLY COMING MORE IN LINE TO THE FUTURE
EVOLUTION OF T.S. DEBBY BUT HAVE LEANED CLOSER TO THE GFS AND NAM
SOLUTIONS AS CURRENT CONDITIONS MATCH THEIR PARAMETERS CLOSER
ESPECIALLY WITH THE WIND SPEEDS FROM THE NAM. EVEN THE ECMWF HAS
BEGUN TO COME MORE IN LINE WITH THE GFS SOLUTION. THE STRONGEST
CONVECTION CONTINUES TO BE WELL TO THE EAST OF THE CENTER OF DEBBY
WHICH PLACES THE STRONGEST ACTIVITY OVER NORTH AND CENTRAL FL WITH
S FL IN A TEMPORARY LULL. STILL, CONVECTION IS CURRENTLY FIRING IN
THE YUCATAN CHANNEL AND THIS WILL MOVE TOWARDS THE NE. HOWEVER,
THE NAM AND THE SHORT TERM MODELS HRRR AND WRF DO NOT SHOW MUCH
IN THE WAY OF CONVECTION TODAY BOTH SHOWING MOST OF THE BANDING
JUST NORTH OF OUR CWA. IN FACT THE MET GUIDANCE HAS VIRTUALLY NO
CHANCES FOR RAIN ALONG THE E CST. THAT MAY BE A LITTLE TOO
OPTIMISTIC. SO BASED ON ALL OF THIS, PLAN TO LOWER POPS BY A
CATEGORY BUT NO LOWER GIVEN THE PROXIMITY OF DEBBY. THE OTHER
FACTOR IS THAT THE CIRCULATION AROUND THE SYSTEM STILL PLACES S FL
IN A QUADRANT FAVORABLE FOR STRONG CONVECTION SO ANY STORMS THAT
DO DEVELOP COULD BECOME QUITE ACTIVE AND POSSIBLY EVEN SEVERE
ESPECIALLY OVER THE LAKE OKEECHOBEE REGION INCLUDING THE NAPLES
AREA TO AROUND PALM BEACH COUNTY. THE OTHER BIG IMPACT THAT THIS
SYSTEM WILL HAVE NOW ON S FL IS THAT IT IS NOW FCST TO REMAIN
NEARLY STATIONARY OVER THE NORTHEAST GULF BEFORE MOVING INLAND IN
THE BIG BEND AREA SO THIS WILL MAINTAIN A PROLONGED S TO SW WIND
FLOW OVER THE REGION. THAT BEING SAID AND THE FACT THAT TIDES
ALONG THE GULF COAST ARE RUNNING ABOUT A FOOT ABOVE NORMAL, THIS
WILL SET THE STAGE FOR SOME MINOR COASTAL FLOODING ALONG THE COAST
OF COLLIER COUNTY MAINLY SOUTH OF THE NAPLES AREA ALONG WITH AN
INCREASED RISK FOR RIP CURRENTS. A COASTAL FLOOD STATEMENT HAS BEEN
ISSUED TO ACCOUNT FOR THIS. AS DEBBY CHURNS OVER THE NORTHEAST
GULF THROUGH TUESDAY, A CONTINUED FLOW OF TROPICAL AIR WILL
MAINTAIN ITS GRIP ON S FL BUT IT APPEARS THAT THE CONTINUOUS
BANDING WILL BE FARTHER TO OUR NORTH AND POPS WILL BE IN THE SCT
RANGE THROUGH WEDNESDAY. THE NAM AND GFS ARE IN AGREEMENT THAT
DEBBY WILL EVENTUALLY MERGE WITH AN UPSTREAM MID LEVEL TROUGH AND
BEGIN TO LIFT TO THE NE BY THE END OF THIS WEEK WITH DRIER AIR
ALOFT MOVING OVER S FL AND GRIDS WILL REFLECT THIS TREND.

MARINE...A SOUTH TO SOUTHWEST WIND HAS NOW DEVELOPED OVER THE
MARINE AREAS AND THIS WILL CONTINUE THROUGH AT LEAST TUESDAY.
SPEEDS WILL BE IN THE RANGE OF 20-25 KT OVER THE GULF WATERS WITH
OCCASIONAL GUSTS TO AROUND 30 KT. WIND SPEEDS WILL BE AROUND 20 KT
IN ALL OTHER S FL WATERS SO SCA WILL CONTINUE FOR ALL WATERS.
CONDITIONS WILL BEGIN TO IMPROVE BY WEDNESDAY.

FIRE WEATHER...NO PROBLEMS WITH PLENTY OF AMPLE TROPICAL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  77  90  78 / 50 40 50 40
FORT LAUDERDALE  88  79  90  79 / 50 40 50 40
MIAMI            88  79  89  79 / 40 40 50 40
NAPLES           85  78  88  77 / 50 50 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
     COLLIER.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 25, 5:01 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EDT MON JUN 25 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
501 AM EDT MON JUN 25 2012

...TORNADO WATCH IN EFFECT THROUGH 2 PM FOR GLADES COUNTY...
...MINOR COASTAL FLOODING POSSIBLE GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TORNADOES: ISOLATED TORNADOES AND WATERSPOUTS WILL REMAIN POSSIBLE
TODAY, PARTICULARLY ACROSS THE GULF WATERS WEST OF
NAPLES AND GLADES COUNTY.

COASTAL FLOODING: MODERATE TO STRONG ONSHORE WINDS IN THE 20 TO
25 KNOT RANGE ARE EXPECTED TO PERSIST THROUGH TUESDAY. THIS
COMBINED WITH MODERATE TO LARGE WEST AND SOUTHWEST SEAS ACROSS THE
GULF WATERS...MODERATE SURF AND WATER LEVELS ALREADY ELEVATED
AROUND 2 FEET ABOVE NORMAL INCREASES THE POTENTIAL FOR MINOR
COASTAL FLOODING ALONG THE GULF COAST AREAS...ESPECIALLY ALONG THE
TYPICALLY VULNERABLE SECTIONS OR LOW LYING ROADS NEAR THE COAST
EXTENDING SOUTHEAST FROM MARCO ISLAND TO EVERGLADES CITY. THE BEST
CHANCE FOR FLOODING WILL OCCUR DURING THE HIGH TIDE CYCLES...WHICH
ARE FORECAST AROUND 5 AM AND 5 PM THROUGH TUESDAY ALONG THE GULF
COAST FROM NAPLES TO EVERGLADES CITY.

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE. THE
PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, LOCALLY
HEAVY RAINFALL, AND GUSTY WINDS OF 45 TO 55 MPH.

WIND: STRONG WIND GUSTS OF AROUND 50 MPH WILL BE POSSIBLE IN FAST
MOVING SHOWERS AND THUNDERSTORMS. ALSO, A SMALL CRAFT ADVISORY IS
IN EFFECT FOR ALL LOCAL WATERS FOR SUSTAINED WINDS OF 20 TO 25
KNOTS WITH HIGHER GUSTS.

WAVES: SEAS WILL REMAIN IN THE 8 TO 11 FOOT RANGE WITH OCCASIONAL
HIGHER SEAS POSSIBLE OVER THE OFFSHORE GULF WATERS, WELL WEST OF
NAPLES.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS AT THE GULF
COAST BEACHES, WITH A SLIGHT RISK ALONG THE ATLANTIC COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK FOR ISOLATED TORNADOES AND LOCALIZED HEAVY RAINFALL IS
EXPECTED TO CONTINUE ACROSS SOUTH FLORIDA INTO TUESDAY AS TROPICAL
STORM DEBBY MOVES LITTLE THROUGH TUESDAY.

THE COASTAL FLOOD THREAT DUE TO MODERATE TO STRONG ONSHORE
WINDS...LARGE SEAS AND MODERATE SURF ALONG THE GULF COAST AREAS
WILL REMAIN UP THROUGH TUESDAY...ESPECIALLY DURING THE HIGH TIDE
CYCLES AS INDICATED ABOVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:12 PM EDTSpecial Weather StatementMFLCollier, Monroe63 min
Jun 24, 8:40 PM EDTSpecial Marine WarningMFL35 min
Jun 24, 8:43 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe47 min
Jun 24, 9:05 PM EDTSpecial Weather StatementMFLCollier, Hendry40 min
Jun 24, 9:12 PM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry63 min
Jun 24, 9:22 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach38 min
Jun 24, 9:56 PM EDTSpecial Marine WarningMFL94 min
Jun 24, 10:15 PM EDTSpecial Weather StatementMFLGlades, Hendry30 min
Jun 25, 2:17 AM EDTCoastal Flood StatementMFLCollier25 hr
Jun 25, 2:17 AM EDTRip Current StatementMFLCollier66 hr
Jun 25, 8:16 AM EDTSpecial Marine WarningMFL59 min
Jun 25, 9:40 AM EDTSpecial Weather StatementMFLGlades35 min
Jun 25, 10:14 AM EDTSpecial Weather StatementMFLHendry31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.